Alert archive / Florida / Gale Watches in 2016

Gale Watch 2, NWS Melbourne, FL

June 5, 2016

NWS Melbourne, FL issued this gale watch at Jun 5, 2016, 2:06 PM EDT. It took effect at Jun 6, 2016, 2:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 5, 2016, 2:06 PM EDT (18:06 UTC)
In effect from
Jun 6, 2016, 2:00 PM EDT
Expired
Jun 5, 2016, 5:09 PM EDT
In force
Issued by
NWS Melbourne, FL

The text

As transmitted.

933 
WHUS72 KMLB 051806
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
206 PM EDT SUN JUN 5 2016

AMZ550-552-570-572-060800-
/O.NEW.KMLB.GL.A.0002.160606T1800Z-160607T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
206 PM EDT SUN JUN 5 2016

...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING. 

* WINDS...WINDS AROUND 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE
  FORCE CAN BE EXPECTED OVER THE OPEN ATLANTIC WATERS FROM MONDAY
  AFTERNOON INTO EARLY TUESDAY MORNING NORTH OF SEBASTIAN INLET. 

* WAVES/SEAS...SEAS OF 5 TO 7 FEET BEYOND THE IMMEDIATE COAST AND
  UP TO 9 FEET OFFSHORE CAN BE EXPECTED DURING MONDAY AND MONDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
1 follow-up statement
878 
WHUS72 KMLB 052109
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
509 PM EDT SUN JUN 5 2016

AMZ550-570-572-061515-
/O.NEW.KMLB.TR.A.1003.160605T2109Z-000000T0000Z/
/O.CAN.KMLB.GL.A.0002.160606T1800Z-160607T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
509 PM EDT SUN JUN 5 2016

...TROPICAL STORM WATCH IN EFFECT...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A TROPICAL
STORM WATCH. THE GALE WATCH HAS BEEN CANCELLED. 

* WINDS...WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 KNOTS AND
  GUSTY LATE MONDAY...MONDAY NIGHT AND EARLY TUESDAY MORNING AS A
  TROPICAL CYCLONE MOVE NORTHEAST ACROSS THE FAR NORTHERN
  PENINSULA OR EXTREME SOUTHEAST GEORGIA AND THEN OUT OVER THE
  ATLANTIC WATERS. THE STRONGEST WINDS ARE EXPECTED MONDAY NIGHT
  AND MAY BE STRONGER IN SQUALLS IN RAINBANDS WELL SOUTH OF THE
  CIRCULATION CENTER. GUSTS TO 40 TO 45 KNOTS ARE POSSIBLE.

* WAVES/SEAS...SEAS OF 5 TO 7 FEET BEYOND THE IMMEDIATE COAST AND
  UP TO 10 TO 12 FEET OFFSHORE CAN BE EXPECTED BY MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TROPICAL STORM WATCH MEANS SUSTAINED WINDS OF 34 KNOTS OR
GREATER ARE POSSIBLE DUE TO A TROPICAL STORM WITHIN 48 HOURS.

&&

$$

AMZ552-052215-
/O.CAN.KMLB.GL.A.0002.160606T1800Z-160607T1400Z/
VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
509 PM EDT SUN JUN 5 2016

...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE GALE
WATCH. 

A TROPICAL STORM WATCH IS IN EFFECT FOR THE OFFSHORE WATERS
FROM 20 TO 60 NAUTICAL MILES OFFSHORE FROM THE BREVARD COAST AND
ALSO ACROSS THE VOLUSIA WATERS TO 60 NAUTICAL MILES OFFSHORE.

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale watch went out at Jun 5, 10:38 AM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 5, 10:38 AM EDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1038 AM EDT SUN JUN 5 2016

.DISCUSSION...

...TD3 Forms Near Yucatan...
...Scattered Storms This Afternoon...
...Slight Risk Of Severe Weather and A Few Tornadoes Monday...
...Periods Of Heavy Rain and Nuisance Flooding Possible Monday...

Today-Tonight...The morning sounding shows an increase in avbl
moisture from Sat, however warming aloft will delay best
potential for storms until mid afternoon. The sea breeze along the
Space/Treasure coast along with boundary interactions will lead to a
scattered coverage over the rest of the area into evening.

The main hazards will be local rainfall amounts of 2-3 inches,
frequent lighting strikes and gusty winds around 40 mph, hazardous
for mariners.

Refer to advisories on TD 3 emerging into the Gulf of Mexico just
north of the Yucatan this evening and continue moving north
overnight. Deep tropical moisture will be pulled up on its east side
with the highest precipitable water values (~2.5 inches) likely
remaining over the eastern Gulf. MOS and model blend PoPs, which
were 40-50 percent, look reasonable for lingering evening convection
and overnight showers in increasing moist southerly low level flow
associated with the approaching cyclone.  Will have to watch for
outer rainbands approaching the south late in the night since low
level wind shear will be increasing then.

&&

.AVIATION...
Increasing moisture will lead to scattered showers and storms during
the afternoon. Convective initiation looks to be around 18z in the
south, then activity will move/develop northward to the interior and
northern terminals about 19-22z. A few storms will produce frequent
lightning strikes, gusty winds to 35 knots and quick 2-3 inch
downpours as they move north/northeast around 10 knots.

&&

.MARINE...
Today-Tonight...Gradually retreating surface high pressure ridge
into the Atlantic will cause winds to be southerly with speeds
generally 10-15 knots. Seas look 2-3 feet near shore and 3-4
feet in the open Atlantic. Scattered afternoon-evening storms
will form quite close to the coast and move north around 10 knots.
Some lightning strikes and gusty winds near 35 knots are possible
along the intracoastal and nearshore Atlantic waters. The main
tightening of the pressure gradient associated with the tropical
low lifting north in the eastern Gulf of Mexico looks to hold off
until Monday.

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.

&&

jp/tes/sms
Hazardous weather outlook, Jun 5, 11:20 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1120 AM EDT SUN JUN 5 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-052300-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1120 AM EDT SUN JUN 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
HIGH PRESSURE SHIFTING FARTHER OUT INTO THE ATLANTIC TODAY WILL
PRODUCE A SOUTHERLY WIND FLOW, WHICH WILL TAP A MUCH MORE MOIST
AIR MASS. THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS DURING THE AFTERNOON AND EVENING AS
SEA BREEZE AND OUTFLOW BOUNDARIES INTERACT. A FEW STRONG STORMS
WITH FREQUENT TO EXCESSIVE LIGHTNING STRIKES, TORRENTIAL DOWNPOURS
AND GUSTY WINDS TO AROUND 40 MPH ARE EXPECTED. MOVEMENT SHOULD BE
TOWARDS THE NORTH OR NORTHEAST AT 5 TO 10 MPH.

.FLOOD IMPACT...
A FEW OF THE STRONGER AND SLOWER MOVING STORMS WILL BE CAPABLE OF
PRODUCING 2 TO 3 INCHES OF RAINFALL IN A SHORT PERIOD OF TIME,
WHICH WOULD CAUSE CONSIDERABLE PONDING OF WATER ON ROADWAYS AND
OTHER POORLY DRAINED AREAS.

.RIP CURRENT IMPACT...
A LINGERING OCEAN SWELL WILL KEEP A MODERATE RIP CURRENT RISK AT
AREA BEACHES. THE STRONGEST SEAWARD PULL IS EXPECTED TO BE FROM
AROUND MIDDAY THROUGH LATE AFTERNOON DUE TO TIDAL EFFECTS. ONLY
SWIM IN THE OCEAN NEAR A LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
STORMS FORMING OVER LAND WILL MOVE NORTH TO NORTHEAST AROUND 10
KNOTS THIS AFTERNOON. A FEW COULD PRODUCE GUSTY WINDS TO 35 KNOTS
AND FREQUENT LIGHTNING STRIKES OVER THE INTRACOASTAL AND NEARSHORE
ATLANTIC WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
TROPICAL DEPRESSION NUMBER THREE IN THE SOUTHERN GULF OF MEXICO IS
FORECAST TO LIFT NORTH THROUGH MONDAY, THEN TURN NORTHEASTWARD AND
CROSS THE NORTHERN FLORIDA PENINSULA MONDAY NIGHT INTO EARLY TUESDAY.

BASED ON THE CURRENT FORECAST, THIS SYSTEM WILL LIKELY BRING A THREAT
FOR HEAVY RAINFALL, STRONG GUSTY WINDS, SEVERE OR TORNADIC STORMS
AND HAZARDOUS BOATING CONDITIONS TO EAST CENTRAL FLORIDA MONDAY
INTO TUESDAY.

PEOPLE ACROSS EAST CENTRAL FLORIDA ARE URGED TO MONITOR THE PROGRESS
OF THIS DEVELOPING WEATHER SYSTEM. BE PREPARED TO ACTIVATE YOUR
PERSONAL SEVERE WEATHER PLAN, SHOULD IT BECOME NECESSARY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

LASCODY/SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 2:48 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie42 min
Jun 5, 2:56 PM EDTFlood WatchMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia37 hr
Jun 5, 3:29 PM EDTSpecial Weather StatementMLBIndian River, Saint Lucie61 min
Jun 5, 4:31 PM EDTSpecial Weather StatementMLBIndian River44 min
Jun 5, 4:38 PM EDTSpecial Weather StatementMLBOkeechobee37 min
Jun 5, 5:08 PM EDTSpecial Weather StatementMLBLake, Orange, Osceola52 min
Jun 5, 5:09 PM EDTTropical Storm WatchMLB7 hr
Jun 5, 5:56 PM EDTSpecial Weather StatementMLBOrange, Osceola, Seminole, Volusia49 min
Jun 5, 6:44 PM EDTSpecial Weather StatementMLBVolusia61 min

Nearby

Gale Watches in Florida, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.